Alert archive / Florida / Hard Freeze Warnings in 2012
Hard Freeze Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this hard freeze warning at Dec 22, 2012, 2:52 PM EST. It took effect at Dec 22, 2012, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 2:52 PM EST (19:52 UTC)
- In effect from
- Dec 22, 2012, 11:00 PM EST
- Expired
- Dec 23, 2012, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this hard freeze warning went out at Dec 22, 1:47 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 22, 1:47 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
147 PM EST SAT DEC 22 2012
.SHORT TERM (TONIGHT - MONDAY)...TOUGHEST PART OF THE FORECAST WILL
BE IN FORECASTING LOWEST TEMPERATURES OVERNIGHT ALONG WITH DURATIONS
OF TEMPERATURES BELOW FREEZING. WITH SUCH LOW DEW POINTS IN PLACE...
THERE IS NO DOUBT THAT WHILE SKIES REMAIN CLEAR THE TEMPERATURES
WILL DROP OFF VERY RAPIDLY AFTER SUNSET. MODELS ARE BRINGING HIGH
CLOUDS INTO THE REGION AFTER MIDNIGHT TONIGHT...BUT THE QUESTION IS
HOW THICK WILL THEY BE AND HOW EXTENSIVE. THERE ARE HIGH CLOUDS OVER
THE WESTERN GULF RIGHT NOW...AND THEY ARE MOVING RAPIDLY EASTWARD...
BUT THEY DO NOT APPEAR OVERLY THICK OR WIDESPREAD. AFTER
COORDINATING WITH SURROUNDING OFFICES...DECIDED TO PLAY IT SAFE AND
UPGRADE THE FREEZE WATCH TO A COMBINATION OF FREEZE WARNINGS AND
HARD FREEZE WARNINGS. I WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS
AT OR BELOW FREEZING BY MIDNIGHT. I AM ALSO ISSUING FREEZE WARNINGS
FOR HARDEE...DESOTO AND HIGHLANDS COUNTY WHERE VERY DRY AIR AND LESS
OF AN IMPACT FROM CIRRUS WILL ALLOW UP TO 4 HOURS OF BELOW FREEZING
TEMPERATURES IN THOSE COUNTIES. ELSEWHERE...WITH THE EXCEPTION OF
PINELLAS COUNTY...FROST ADVISORIES WILL BE ISSUED.
THE COLD HIGH CENTER WILL BE DIRECTLY OVER FLORIDA ON SUNDAY MORNING
THEN MOVE QUICKLY OUT INTO THE ATLANTIC DURING THE DAY. THAT WILL
BRING A RETURN OF EASTERLY FLOW AND WILL BEGIN OUR WARMING TREND.
STILL THINK MOST LOCATIONS WILL REMAIN BELOW 70 BUT COULD SEE A FEW
LOWER 70S FAR SOUTH.
IT WILL NOT BE AS COLD SUNDAY NIGHT BUT STILL COULD SEE SOME
TEMPERATURES NEAR OR JUST BELOW 40 DEGREES OVER THE INTERIOR. FOR
THE MOST PART WE ARE LOOKING FOR MID 40S WITH 50S NEAR THE COAST.
MONDAY WILL SEE AN INCREASE IN CLOUDS AS LOW PRESSURE MOVES UP
TOWARD OHIO DRAGGING A COLD FRONT INTO THE NORTHERN GULF STATES.
THIS FRONT WILL NOT MAKE MUCH PROGRESS SOUTHWARD UNTIL LATER IN THE
WEEK.
.LONG TERM (PREVIOUS DISCUSSION MONDAY NIGHT - SATURDAY)...THE
LONG TERM PERIOD BEGINS WITH A DISTURBANCE MOVING THROUGH THE OHIO
RIVER VALLEY WITH AN ASSOCIATED COLD FRONT ACROSS NORTH FLORIDA. A
STRONGER UPPER LEVEL DISTURBANCE WILL DIG THROUGH THE PLAINS WITH
AN AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHEAST U.S. ON
WEDNESDAY. THIS SYSTEM WILL DRAG A COLD FRONT THROUGH THE FORECAST
AREA WEDNESDAY AFTERNOON...BUT MOST OF THE SUPPORT WILL BE LIFTING
TO THE NORTHEAST...SO FOR NOW LEFT OUT THUNDER AND JUST WENT WITH
A CHANCE OF SHOWERS FOR MOST OF THE AREA. HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND THE FRONT. TEMPERATURES WILL BE ON THE WARM
SIDE FOR TUESDAY AND WEDNESDAY AFTERNOONS...THEN WILL FALL TO MORE
SEASONABLE NUMBERS BEHIND THE FRONT ON THURSDAY AFTERNOON.
&&
.AVIATION...
VFR NEXT 24 HOURS.
&&
.MARINE...WINDS ARE NOW MOSTLY AROUND 15 KNOTS AND SEAS HAVE
CONTINUED TO COME DOWN WITH BUOY 42036 NOW BELOW 6 FEET. THERE MAY
BE A FEW HIGHER WAVES IN THE SOUTHERN WATERS BUT THEY TOO WILL BE
SUBSIDING THIS EVENING. NO HEADLINES PLANNED FOR THE FORECAST THIS
EVENING.
OTHERWISE...ONE COLD FRONT APPROACHES THE NORTHERN GULF WATERS ON
MONDAY BUT STALLS AND MOVES BACK TO THE NORTH ON TUESDAY. AFTER
THAT...A RATHER ROBUST AREA OF LOW PRESSURE DEVELOPS OVER THE
SOUTHEAST AND MOVES NORTHEAST...REDEVELOPING NEAR THE DELMARVA ON
WEDNESDAY. THIS WILL DRAG ANOTHER COLD FRONT THROUGH THE WATERS
DURING WEDNESDAY WHICH COULD BE ACCOMPANIED BY A BRIEF PERIOD OF
20 KNOT WINDS AND ROUGH SEAS. HIGH PRESSURE NOSES IN FROM THE
NORTH ON THURSDAY BRINGING A QUICK END TO THE ENHANCED WINDS AND
SEAS.
&&
.FIRE WEATHER...WILL ISSUE ANOTHER FIRE WEATHER WATCH FOR PINELLAS
AND LEE COUNTY FOR SUNDAY AFTERNOON FOR LONG DURATIONS OF
HUMIDITIES BELOW 35 PERCENT ALONG WITH ERC VALUES OF 35 OR HIGHER.
WINDS WILL BE LIGHT SO ALTHOUGH LONG DURATIONS OF LOW HUMIDITIES
WILL OCCUR ELSEWHERE...RED FLAG CONDITIONS ARE NOT EXPECTED.
MOISTURE WILL INCREASE ENOUGH TO PRECLUDE FIRE WEATHER ISSUES FOR
THE REST OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 38 66 52 72 / 0 0 0 10
FMY 41 71 54 77 / 0 0 0 10
GIF 37 66 49 72 / 0 0 0 10
SRQ 37 65 49 74 / 0 0 0 10
BKV 24 65 37 72 / 0 0 0 10
SPG 46 64 56 71 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY
FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-POLK-SARASOTA.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR LEE-
PINELLAS.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR LEE-PINELLAS.
FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY
FOR DESOTO-HARDEE-HIGHLANDS-PASCO-SUMTER.
HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST
SUNDAY FOR CITRUS-HERNANDO-LEVY.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
PREVIOUS LONG TERM...CARLISLE
AVIATION...CLOSEHazardous weather outlook, Dec 22, 5:38 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EST SAT DEC 22 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-222245- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 538 AM EST SAT DEC 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COLD IMPACT... A FREEZE WATCH IS IN EFFECT TONIGHT FOR THE NATURE COAST FROM PASCO COUNTY NORTH. A COLDER AIR MASS OVER THE AREA WILL SUPPORT SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES IN THOSE AREAS...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS THROUGH LATER THIS MORNING. WINDS OF 20 KNOTS OR GREATER WITH UP TO 7 OR 8 FOOT SEAS WILL SLOWLY SUBSIDE THROUGH THE DAY TODAY. ...FIRE WEATHER IMPACT... SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WITH ERC VALUES OF 35 OR GREATER WILL LEAD TO RED FLAG CONDITIONS ACROSS PINELLAS AND LEE COUNTIES TODAY. AN ELEVATED FIRE WEATHER RISK REMAINS ELSEWHERE WITH SEVERAL HOURS OF LOW RELATIVE HUMIDITY VALUES EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...FIRE WEATHER IMPACT... THE FIRE WEATHER RISK REMAINS HIGH FOR SUNDAY WITH RELATIVE HUMIDITY VALUES EXPECTED TO DROP BELOW 35 PERCENT FOR SEVERAL HOURS IN SOME LOCATIONS. THE POTENTIAL FOR WARNINGS AND ADVISORIES WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:23 AM EST | Red Flag Warning | TBW | Pinellas | 15 hr |
| Dec 22, 1:55 PM EST | Fire Weather Watch | TBW | Pinellas | 8 hr |
| Dec 22, 2:52 PM EST | Frost Advisory | TBW | Polk | 18 hr |
| Dec 22, 2:52 PM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Sumter | 18 hr |
Nearby
Hard Freeze Warnings in Florida, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.